I am a 54 year old male. My doctor has changed my meds from atenolol to hydrochlorothiazide for my blood pressure. It has only been three days but I feel that my pulse is higher that my normal. 85-95 as 65-70. Is this normal for a while as I get off the atenolol?The new meds have lowered my blood pressure nicely.
HI. Yes. Atenolol is a beta blocker that, while lowering bp, lowers heart rate as well. Going off atenolol without being weaned (even sometimes WHILE being weaned), your heart rate will be higher in a lot of cases. If it doesn't go back to normal within a month or so, please let your doctor know. 85-95 is still within normal limits, but I know that it can be uncomfortable for some.
Thank you for your coments. I seem to be just the opposite, my pressure is low. 115/66 I was outside shoveling snow and was out of breath. I took my b/pressure and I was 124/66 and beats of 109/minute. I feel out of breat and my pressure seems low to me, diastolic. Is this normal as I get off atenolol??
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.